×

zbMATH — the first resource for mathematics

Numerical realization of a fictitious domain approach used in shape optimization. I: Distributed controls. (English) Zbl 0854.49004
The authors deal with practical aspects of an approach to the numerical realization of optimal shape design problems, which is based on a combination of the fictitious domain method with the optimal control approach. Introducing a new control variable in the right-hand side of the state problem, the original problem is transformed into a new one, where all the calculations are performed on a fixed domain. Some model examples are presented.

MSC:
49J20 Existence theories for optimal control problems involving partial differential equations
49Q10 Optimization of shapes other than minimal surfaces
49M30 Other numerical methods in calculus of variations (MSC2010)
PDF BibTeX XML Cite
References:
[1] C. Atamian, G. V. Dinh, R. Glowinski, J. He and J. Periaux: On some embedding methods applied to fluid dynamics and electro-magnetics. Comput. Methods Appl. Mech. and Engrg. 91 (1991), 1271-1299.
[2] R. Glowinski, A. J. Kearsley, T. W. Pan and J. Periaux: Numerical simulation and optimal shape for viscous flow by a fictitious domain method. Int. J. for Numerical Methods in Fluids 20 (1995), 695-711. · Zbl 0837.76068
[3] R. Glowinski, T. W. Pan and J. Periaux: A fictitious domain method for Dirichlet problem and applications. Comput. Methods Appl. Mech. Engrg 111 (1994), 283-303. · Zbl 0845.73078
[4] J. Haslinger: Embedding/Control Approach for Solving Optimal Shape Design Problems. East-West J. Numer. Math. 1, No 2 (1993), 111-119. · Zbl 0835.65089
[5] J. Haslinger, K.-H. Hoffmann, M. Kočvara: Control/fictitious domain method for solving optimal shape design problems. RAIRO Modèl. Math. Anal. Numér. 27 (2) (1993), 157-182. · Zbl 0772.65043
[6] J. Haslinger and A. Klarbring: Fictitious domain/mixed finite element approach for a class of optimal shape design problems. Math. Modelling and Numerical Analysis (M\(^2\)AN) 29 (1995), no. 4, 435-450. · Zbl 0831.65072
[7] J. Haslinger and P. Neittaanmäki: Finite element approximation for optimal shape, material and topology design, Second edition. J. Wiley & Sons, New-York, 1966.
[8] K. Schittkowski: A Fortran Subroutine Solving Constrained Nonlinear Programming Problems. Ann. Oper. Res. 5 (1985/6), 485-500.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.